Alert archive / Missouri / Areal Flood Warnings in 2009

Areal Flood Warning 86, NWS St. Louis, MO

October 30, 200915 counties in Missouri; 4 counties in Illinois

NWS St. Louis, MO issued this areal flood warning at Oct 30, 2009, 6:42 PM CDT for 15 counties in Missouri; 4 counties in Illinois. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 6:42 PM CDT (23:42 UTC)
Expired
Oct 31, 2009, 12:30 PM CDT
In force
18 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Montgomery County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 29 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 30, 2:55 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Oct 30, 2:55 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT FRI OCT 30 2009

.DISCUSSION...
/253 PM CDT FRI OCT 30 2009/

RAIN HAS FINALLY COME TO AN END ACROSS MOST OF THE FORECAST AREA AS
OF 2 PM. STILL HAVE A LITTLE BIT OF RAIN ACROSS FAR EASTERN PORTIONS
OF AREA...BUT THIS SHOULD EXIT BY 00Z TONIGHT. WHAT WAS LEFT OF
FLASH FLOOD WATCH HAS BEEN CANCELLED...SO NO MORE HEADLINES.

FOR TONIGHT...DEALING WITH SOME WRAP AROUND CLOUDS ON BACKSIDE OF
SYSTEM WITH SOME LIGHT SPRINKLES POSSIBLE THIS EVENING OVER FAR
NORTHERN PORTIONS OF FORECAST AREA...SO KEPT MENTION IN GRIDS.
CLOUDS TO SLOWLY EXIT FROM WEST TO EAST TONIGHT. WHERE SKIES CLEAR
OUT EXPECT TEMPS TO DROP INTO THE UPPER 30S...LOW 40S ELSEWHERE.

ON SATURDAY...SYSTEM HAS EXITED A BIT QUICKER THAN ORIGINALLY
FORECAST...SO WILL SEE SOME SUNSHINE TOMORROW. BUT COOL WEST WINDS
TO KEEP HIGHS ONLY IN THE LOW TO MID 50S MOST LOCATIONS. AS FOR
SATURDAY EVENING...IT WILL BE DRY AND COOL WITH TEMPS IN THE MID TO
UPPER 40S FOR THE TRICK OR TREATERS...BEFORE DROPPING TO OVERNIGHT
LOWS IN THE MID TO UPPER 30S WITH LOW 40S IN THE ST. LOUIS METRO
AREA.

WILL SEE EVEN MORE SUNSHINE ON SUNDAY AS SURFACE RIDGE MOVES TO OUR
EAST ALLOWING SOUTH WINDS TO RETURN ONCE AGAIN. EXPECT HIGHS IN THE
UPPER 50S TO LOWER 60S.

CLOUDS TO BE ON THE INCREASE SUNDAY NIGHT AS MODELS STILL HAVE
ANOTHER WEAK SHORTWAVE SLIDING SOUTHEAST THROUGH AREA DURING THE DAY
ON MONDAY...ONLY EXPECT SOME LIGHT RAIN...SO JUST HAVE SILENT 20
POPS IN NORTHEASTERN PORTIONS OF CWA DURING THIS TIME.

BEYOND THAT...EXTENDED LOOKS TO BE DRY WITH HIGH TEMPS IN THE UPPER
50S TO LOWER 60S TUESDAY THROUGH FRIDAY...AND LOWS IN THE UPPER 30S
TO LOW 40S THROUGH THE PERIOD. THERE IS ANOTHER WEAK SHORTWAVE
SLIDING THROUGH THE REGION ON WEDNESDAY...BUT MOST OF ENERGY TO
REMAIN TO THE NORTHEAST OF AREA WITH JUST AN INCREASE IN CLOUD COVER
WITH ITS PASSAGE.

BYRD
&&

.AVIATION...
/1234 PM CDT FRI OCT 30 2009/

FOR THE 18Z TAFS...SUBSIDENCE ASSOCIATED WITH UPR JET IS PUSHING
INTO REGION ATTM...ENDING THE RAIN AND ERODING THE MVFR
CIGS/VSBYS IN THE WAKE OF THE SFC FRONT. NARROW WEDGE OF LO
LEVEL DRY AIR WILL ROTATE E ACR THE AREA DURING THE AFTERNOON...FOLLOWED
BY A SECONDARY BAND OF SC WITH VFR CIGS THAT WILL ROTATE BACK
ACROSS THE AREA DURING THE EARLY EVENING HOURS. SUBSIDENCE SHOULD
ALSO CAUSE A FAIRLY SIGNIFICANT INCREASE IN WINDS AT ALL TAFS
DURING THE AFTERNOON...AND ESPECIALLY AT COU AND UIN SINCE THE
DOWNWARD TRANSPORT OF MOMENTUM SHOULD BE STRONGEST NEAREST TO THE
AXIS OF THE UPPER JET CORE.

TRUETT
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 30, 3:43 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT FRI OCT 30 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
343 PM CDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Oct 30, 5:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            BIG SPRING              38.80N  91.48W
10/30/2009                   MONTGOMERY         MO   LAW ENFORCEMENT

            HIGHWAYS Y K J NEAR BIG SPRINGS ARE CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER LSX0900360

PRZYBYLINSKI
Local storm report, Oct 30, 6:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HEAVY RAIN       BALLWIN                 38.59N  90.55W
10/30/2009  M2.95 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            EVENT TOTAL 2.95 INCHES

&&

EVENT NUMBER LSX0900361

KANOFSKY
Local storm report, Oct 30, 6:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY RAIN       ELLISVILLE              38.59N  90.59W
10/30/2009  M2.52 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0900362

CARNEY
Local storm report, Oct 30, 6:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0558 PM     FLOOD            STEELVILLE              37.97N  91.36W
10/30/2009                   CRAWFORD           MO   LAW ENFORCEMENT

            THE FOLLOWING ROADS ARE CLOSED DUE TO HIGH WATER - HIGH
            N IS CLOSED AT BLUE SPRINGS... HIGHWAY PP JUST SOUTHEAST
            OF CUBA IS CLOSED DUE TO HIGH WATER... LOW WATER
            CROSSINGS AT COOKS STATION IS CLOSED.

&&

EVENT NUMBER LSX0900363

PRZYBYLINSKI
Local storm report, Oct 30, 6:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HEAVY RAIN       OFALLON                38.78N  90.71W
10/30/2009  E3.00 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0900364

CARNEY
Local storm report, Oct 30, 6:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLOOD            FARMINGTON              37.78N  90.43W
10/30/2009                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS ARE UNDER WATER OVER THE BONNE
            TERRE THROUGH PARK HILLS AND FARMINGTON AREAS

&&

EVENT NUMBER LSX0900365

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 7:59 PM CDTRiver Flood WarningLSXOsage40 hr
Oct 29, 7:59 PM CDTRiver Flood WarningLSXCole48 hr
Oct 29, 8:47 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Shelby6 hr
Oct 29, 9:21 PM CDTRiver Flood WarningLSXLewis3 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXLewis4 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXMarion5 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXMarion37 hr
Oct 29, 9:39 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Jefferson, Lincoln, Montgomery, Pike and 5 more9 hr
Oct 29, 9:42 PM CDTFlash Flood WarningLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more9 hr
Oct 29, 9:46 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Osage5 hr
Oct 29, 11:30 PM CDTRiver Flood WarningLSXGasconade, Montgomery6 days
Oct 29, 11:30 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Oct 29, 11:30 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis4 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXCrawford44 hr
Oct 30, 12:38 AM CDTRiver Flood WarningLSXCrawford, Washington58 hr
Oct 30, 12:38 AM CDTRiver Flood WarningLSXFranklin, Jefferson5 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis9 days
Oct 30, 1:30 AM CDTRiver Flood WarningLSXJefferson4 days
Oct 30, 1:30 AM CDTRiver Flood WarningLSXFranklin4 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXMarion7 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXRalls6 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXPike8 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXPike9 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXLincoln8 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Charles13 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Charles9 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Oct 30, 2:27 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 5 more12 hr
Oct 30, 2:29 AM CDTRiver Flood WarningLSXLincoln5 days
Oct 30, 4:27 AM CDTRiver Flood WarningLSXLewis, Osage6 days
Oct 30, 6:25 AM CDTAreal Flood WarningLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 12 more12 hr
Oct 30, 8:06 AM CDTRiver Flood WarningLSXMarion5 days
Oct 30, 9:45 AM CDTRiver Flood WarningLSXCallaway, Osage3 days
Oct 30, 9:45 AM CDTRiver Flood WarningLSXFranklin, Warren59 hr
Oct 30, 12:12 PM CDTRiver Flood WarningLSXMarion4 days
Oct 30, 2:48 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 5 more24 hr
Oct 30, 6:30 PM CDTRiver Flood WarningLSXOsage4 days
Oct 29, 9:54 PM CDTRiver Flood WarningLSXCalhoun, Jersey33 days
Oct 30, 1:39 AM CDTRiver Flood WarningLSXFayette4 days
Oct 30, 2:48 AM CDTRiver Flood WarningLSXBrown67 hr
Oct 30, 4:25 AM CDTFlash Flood WarningLSXMonroe, Saint Clair6 hr
Oct 30, 7:02 AM CDTFlash Flood WarningLSXBond, Clinton, Madison6 hr
Oct 30, 7:34 AM CDTFlash Flood WarningLSXFayette, Marion, Montgomery5 hr
Oct 30, 8:58 AM CDTAreal Flood WarningLSXMacoupin10 hr
Oct 30, 10:38 AM CDTAreal Flood WarningLSXMonroe, Randolph, Saint Clair, Washington9 hr
Oct 30, 11:44 AM CDTRiver Flood WarningLSXBrown32 days
Oct 30, 1:04 PM CDTAreal Flood WarningLSXBond, Clinton, Fayette, Madison, Marion, Montgomery9 hr

Nearby

Areal Flood Warnings in Missouri, 2009Areal Flood Warnings in Illinois, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.